Characterizing the radial sum for star bodies

Vitali Milman, Liran Rotem

Research output: Chapter in Book/Report/Conference proceedingChapter

Abstract

In this paper we prove two theorems characterizing the radial sum of star bodies. By doing so we demonstrate an interesting phenomenon: essentially the same conditions, on two different spaces, can uniquely characterize very different operations. In our first theorem we characterize the radial sum by its induced homothety, and our list of assumptions is identical to the assumptions of the corresponding theorem which characterizes the Minkowski sum for convex bodies. In our second theorem give a different characterization from a short list of natural properties, without assuming the homothety has any specific form. For this theorem one has to add an assumption to the corresponding theorem for convex bodies, as we demonstrate by a simple example.

Original languageEnglish (US)
Title of host publicationLecture Notes in Mathematics
PublisherSpringer Verlag
Pages319-329
Number of pages11
DOIs
StatePublished - 2017

Publication series

NameLecture Notes in Mathematics
Volume2169
ISSN (Print)0075-8434

Bibliographical note

Funding Information:
We would like to thank the referee for the careful review and the detailed comments. Both authors are supported by ISF grant 826/13 and BSF grant 2012111. The second named author is also supported by the Adams Fellowship Program of the Israel Academy of Sciences and Humanities.

Publisher Copyright:
© Springer International Publishing AG 2017.

Fingerprint Dive into the research topics of 'Characterizing the radial sum for star bodies'. Together they form a unique fingerprint.

Cite this